Alert archive / Kansas / River Flood Warnings in 2019
River Flood Warning 331, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 30, 2019, 4:44 AM CDT for Atchison County, Kansas. It took effect at Aug 30, 2019, 10:05 AM CDT. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2019, 4:44 AM CDT (09:44 UTC)
- In effect from
- Aug 30, 2019, 10:05 AM CDT
- Expired
- Aug 30, 2019, 7:57 PM CDT
- In force
- 10 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Atchison County, KS
The radar
The Topeka radar (KTWX), 81 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Delaware River (KS) near Muscotah (MSCK1). The gauge peaked at 27.05 ft at Aug 30, 2019, 2:00 PM CDT.
- Action stage
- 22 ft
- Minor stage
- 27 ft
- Moderate stage
- 28 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06890100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
960
WGUS43 KEAX 300944
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
444 AM CDT Fri Aug 30 2019
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...
Delaware River near Muscotah affecting Atchison County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC005-310944-
/O.NEW.KEAX.FL.W.0331.190830T1712Z-190831T1834Z/
/MSCK1.1.ER.190830T1712Z.190830T1800Z.190830T1834Z.NO/
444 AM CDT Fri Aug 30 2019
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Delaware River near Muscotah.
* from this afternoon to Saturday afternoon.
* At 4:31 AM Friday the stage was 21.5 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 27.6 feet by this afternoon. The river will fall below
flood stage by this afternoon.
* At 27.0 feet...The east approach to the County Road bridge over the
Delaware River around 2.2 miles south of Muscotah is overtopped by
flood waters. Flooding of low-lying pasture and cropland also
occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Delaware River
Muscotah 27 21.5 Fri 05 AM 27.6 this afternoon
&&
LAT...LON 3957 9557 3957 9550 3937 9547 3937 9554 3945 9556
$$2 follow-up statements
703
WGUS43 KEAX 301410
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
910 AM CDT Fri Aug 30 2019
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Kansas...Missouri...
Delaware River near Muscotah affecting Atchison County.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC005-311410-
/O.EXT.KEAX.FL.W.0331.190830T1505Z-190831T2116Z/
/MSCK1.2.ER.190830T1505Z.190830T1800Z.190830T2116Z.NO/
910 AM CDT Fri Aug 30 2019
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Delaware River near Muscotah.
* until Saturday afternoon.
* At 8:45 AM Friday the stage was 26.2 feet.
* Flood stage is 27.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 28.8 feet by this afternoon. The river will fall
below flood stage by late this afternoon.
* At 27.0 feet...The east approach to the County Road bridge over the
Delaware River around 2.2 miles south of Muscotah is overtopped by
flood waters. Flooding of low-lying pasture and cropland also
occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Delaware River
Muscotah 27 26.2 Fri 09 AM 28.8 this afternoon
&&
LAT...LON 3957 9557 3957 9550 3937 9547 3937 9554 3945 9556
$$
MOC013-037-083-311410-
/O.EXT.KEAX.FL.W.0330.190830T1408Z-190902T1640Z/
/URHM7.2.ER.190830T1246Z.190831T1200Z.190901T1640Z.UU/
910 AM CDT Fri Aug 30 2019
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The South Grand River at Urich.
* from this morning to Monday morning.
* At 8:15 AM Friday the stage was 24.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 27.9 feet by
Saturday morning. The river will fall below flood stage late Sunday
morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 24.8 Fri 08 AM 27.9 Saturday morning
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$371
WGUS83 KEAX 310057
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
757 PM CDT Fri Aug 30 2019
...The Flood Warning is cancelled for the following rivers in
Kansas...
Delaware River near Muscotah affecting Atchison County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC005-310127-
/O.CAN.KEAX.FL.W.0331.000000T0000Z-190831T2116Z/
/MSCK1.1.ER.190830T1745Z.190830T1945Z.190830T2130Z.NO/
757 PM CDT Fri Aug 30 2019
The Flood Warning is cancelled for
The Delaware River near Muscotah.
* At 7:45 PM Friday the stage was 26.4 feet.
* Flood stage is 27.0 feet.
* Fell below flood stage at 4:30 PM Friday.
* Forecast...The river will continue to fall to 8.7 feet by Sunday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Delaware River
Muscotah 27 26.4 Fri 08 PM 16.8 early Saturday morning
&&
LAT...LON 3957 9557 3957 9550 3937 9547 3937 9554 3945 9556
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 30, 3:52 AM CDT, 52 minutes earlier.
Area forecast discussion, Aug 30, 3:52 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 352 AM CDT Fri Aug 30 2019 .Discussion... Issued at 321 AM CDT FRI AUG 30 2019 Widespread showers and thunderstorms are ongoing across the area, but the severe weather concerns have subsided for the night as the low level environment stabilizes within the large expanse of moderate to heavy rain. Expect this activity to continue at least through the rest of the early morning hours, perhaps into the early afternoon. This activity is driven mostly by a moderate low level jet running over a more stable air mass at the surface which has developed within an expansive cold pool created by the aforementioned rain. As the low level jet weakens through the morning expect the rain to gradually subside the northwest to the southeast. Despite the rain moving out of the area through the morning and a greater influence from a surface ridge feeding a dryer air mass into the immediate area a shortwave trough will move through later this afternoon which may reignite another round of showers and thunder storms. After a lull in the action Friday evening and Friday night, expect more rain to be possible on Saturday. Forecast confidence in the Saturday activity is low to medium at this point, with some question as to how primed the air mass will be to produce rain. But there is enough consistency to have at least some confidence in a 40 to 50 percent chance of showers and thunderstorms on Saturday. This activity could be more off-and-on, as opposed to steady through the day, so there will be breaks and we don't expect Saturday to be a complete wash out. The second half of the weekend and first couple days of the upcoming work week may see a gradual warm up back to early September normals, with highs in the 80s. Expect a warm sector to glide northward, which will put the immediate region into a warm and muggy environment through the early to middle part of next week. More thunderstorms are possible Tuesday into Wednesday as a cold front encroaches the area. The surface ridge looks to be rather imposing, which is a good thing as it should mean dryer and cooler conditions for the middle to latter half of next week. That pattern looks to continue late week into next weekend, as another warm sector forms before a crashing cold front cools us off again for next weekend. && .Aviation...(For the 06Z TAFS through 06Z Friday Night) Issued at 1155 PM CDT THU AUG 29 2019 Showers and storms are expected to continue through the overnight hours into the morning. Storms should eventually form a line and move southeast through the area, with a stratiform rain area behind it. MVFR ceilings and visibility will accompany the showers and storms. Precipitation will slowly exit the area Friday morning. Additionally, the front pushing south will shift winds to the east northeast in the morning. MVFR ceilings will likely develop along the front behind the area of storms. There is some uncertainty regarding where the lower ceilings will form, but right now it looks south of HWY 70, and east of the MO/KS border, but it will be close to the KC Metro terminals. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...Flash Flood Watch until 1 PM CDT this afternoon for Ksz025-057- 060-103>105. MO...Flash Flood Watch until 1 PM CDT this afternoon for Moz028-029- 037-038-043>045-053-054. && Discussion...Leighton Aviation...Atkins
Hazardous weather outlook, Aug 29, 5:14 AM CDT, 23 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 514 AM CDT Thu Aug 29 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 514 AM CDT Thu Aug 29 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong to severe thunderstorms are expected this evening and overnight, mainly across far northern Missouri. Strong winds up to 60 mph are expected across that area, with winds up to 50 mph expected down toward the I-70 corridor. Heavy rain may contribute to some flash floodind across northeast Kansas and western Missouri. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Another chance for heavy rain will be possible on Saturday and Saturday night. Flooding will be the primary concerns with the Saturday activity. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Aug 29, 10:46 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1046 PM CDT THU AUG 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM TSTM WND GST 4 W JARBALO 39.20N 95.14W
08/29/2019 M60 MPH LEAVENWORTH KS EMERGENCY MNGR
&&Special weather statement, Aug 29, 10:54 PM CDT, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1054 PM CDT Thu Aug 29 2019
KSZ025-102>105-MOZ020-028-300430-
Johnson KS-Doniphan KS-Wyandotte KS-Atchison KS-Leavenworth KS-
Platte MO-Buchanan MO-
1054 PM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR WYANDOTTE...WESTERN DONIPHAN...
LEAVENWORTH...NORTHERN JOHNSON...ATCHISON...SOUTHWESTERN BUCHANAN AND
CENTRAL PLATTE COUNTIES UNTIL 1130 PM CDT...
At 1054 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whiting to De Soto. Movement was southwest
at 40 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Overland Park, Olathe, Shawnee, Lenexa, Leavenworth, Leawood, Prairie
Village, Lansing, Atchison, Merriam, Mission, Bonner Springs, De
Soto, Tonganoxie, Basehor, Edwardsville, Weston, Highland, Lake
Quivira and Kansas City.
This includes the following highways...
Interstate 70 in Kansas between mile markers 410 and 416.
Interstate 35 in Kansas between mile markers 223 and 230.
Interstate 635 near mile marker 0.
Interstate 435 between mile markers 1 and 20, and near mile marker
83.
Kansas Turnpike between mile markers 206 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern Kansas...and northwestern and west central Missouri.
LAT...LON 3965 9557 3965 9534 3993 9534 3993 9523
3894 9461 3894 9506 3899 9507 3896 9508
3898 9516 3896 9519 3942 9518 3942 9557
TIME...MOT...LOC 0354Z 054DEG 33KT 3954 9564 3898 9500
LeightonLocal storm report, Aug 29, 11:11 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1111 PM CDT THU AUG 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM FLASH FLOOD 5 E GRAHAM 40.20N 94.95W
08/29/2019 NODAWAY MO LAW ENFORCEMENT
WATER OVER THE ROADWAY. MODOT ENROUTE TO
SHUT DOWN HIGHWAY.
&&Special weather statement, Aug 30, 1:12 AM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
112 AM CDT Fri Aug 30 2019
KSZ057-103>105-MOZ029-037-043-300700-
Johnson KS-Wyandotte KS-Miami KS-Leavenworth KS-Cass MO-Jackson MO-
Clay MO-
112 AM CDT Fri Aug 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR WYANDOTTE...NORTHERN MIAMI...
SOUTHWESTERN LEAVENWORTH...JOHNSON...CASS AND JACKSON COUNTIES UNTIL
200 AM CDT...
At 111 AM CDT, Doppler radar was tracking strong thunderstorms
within an area comprising of far eastern Kansas and western Missouri
extending from near Baldwin City to Archie. Movement was east at 20
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Grandview, Belton,
Prairie Village, Raymore, Gardner, Grain Valley, Merriam,
Harrisonville, Mission and Pleasant Hill.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 27.
Interstate 70 in Kansas between mile markers 410 and 423.
Interstate 35 in Missouri between mile markers 0 and 6.
Interstate 35 in Kansas between mile markers 200 and 235.
Interstate 635 between mile markers 0 and 8.
Interstate 470 between mile markers 0 and 16.
Interstate 435 between mile markers 0 and 18, and between mile
markers 57 and 83.
Kansas Turnpike between mile markers 206 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3924 9518 3918 9477 3917 9474 3917 9466
3915 9466 3916 9462 3909 9414 3852 9415
3866 9506 3898 9506 3899 9507 3898 9509
3896 9508 3898 9516 3896 9517 3897 9519
TIME...MOT...LOC 0611Z 258DEG 15KT 3879 9524 3850 9438
LeightonSpecial weather statement, Aug 30, 2:10 AM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
210 AM CDT Fri Aug 30 2019
KSZ057-060-103-105-MOZ037-043-044-053-054-300800-
Johnson KS-Miami KS-Leavenworth KS-Linn KS-Bates MO-Cass MO-
Johnson MO-Henry MO-Jackson MO-
210 AM CDT Fri Aug 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR MIAMI...LINN...SOUTHWESTERN
LEAVENWORTH...JOHNSON...CASS...WESTERN HENRY...BATES...SOUTHERN
JACKSON AND SOUTHWESTERN JOHNSON COUNTIES UNTIL 300 AM CDT...
At 209 AM CDT, Doppler radar is tracking strong thunderstorms with
winds around 40 mph within a large area in eastern Kansas and
western Missouri. These winds are embedded within a mostly
stationary area of thunderstorms.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Overland Park, Olathe, Lee's Summit, Shawnee, Lenexa, Leawood,
Grandview, Belton, Raymore, Gardner, Harrisonville, Pleasant Hill, De
Soto, Paola, Spring Hill, Greenwood, Peculiar, Osawatomie, Louisburg
and Butler.
This includes the following highways...
Interstate 35 in Kansas between mile markers 200 and 223.
Interstate 435 between mile markers 0 and 2, and between mile
markers 75 and 83.
Kansas Turnpike between mile markers 206 and 209.
LAT...LON 3805 9424 3806 9454 3806 9461 3804 9462
3804 9508 3898 9506 3899 9507 3898 9509
3896 9508 3898 9516 3896 9519 3903 9519
3885 9400 3821 9399 3821 9405 3804 9406
3804 9412 3806 9413
TIME...MOT...LOC 0709Z 347DEG 6KT 3839 9500 3811 9383
LeightonSpecial weather statement, Aug 30, 4:04 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
404 AM CDT Fri Aug 30 2019
MOZ043-053-054-300945-
Bates MO-Cass MO-Henry MO-
404 AM CDT Fri Aug 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CASS...WESTERN HENRY
AND BATES COUNTIES UNTIL 445 AM CDT...
At 404 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Adrian to near Walker. Movement was east
at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Butler, Adrian, Garden City, Rich Hill, Archie, Montrose, Creighton,
Rockville, Foster, Merwin, Passaic and Ballard.
LAT...LON 3803 9423 3805 9425 3806 9449 3846 9461
3864 9412 3857 9412 3857 9407 3827 9392
3821 9393 3821 9405 3803 9406 3805 9410
3804 9411 3806 9413 3804 9420 3805 9421
TIME...MOT...LOC 0904Z 253DEG 31KT 3841 9444 3790 9418
LeightonThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:51 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 32 hr |
| Aug 29, 9:16 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 44 min |
| Aug 29, 9:57 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 33 min |
| Aug 29, 10:29 PM CDT | Special Weather Statement | EAX | Doniphan | 46 min |
| Aug 29, 10:54 PM CDT | Special Weather Statement | EAX | Atchison, Doniphan, Leavenworth, Wyandotte | 36 min |
| Aug 30, 1:12 AM CDT | Special Weather Statement | EAX | Johnson, Leavenworth, Wyandotte | 48 min |
| Aug 30, 1:31 AM CDT | Flash Flood Warning | EAX | Johnson, Leavenworth, Miami, Wyandotte | 3 hr |
| Aug 30, 1:38 AM CDT | River Flood Warning | EAX | Johnson | 78 min |
| Aug 30, 2:10 AM CDT | Special Weather Statement | EAX | Johnson, Linn, Miami | 50 min |
| Aug 30, 2:24 AM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 51 min |
| Aug 30, 3:02 AM CDT | Areal Flood Advisory | EAX | Linn, Miami | 3 hr |
| Aug 30, 4:25 AM CDT | Areal Flood Warning | EAX | Linn, Miami | 6 hr |
| Aug 30, 6:36 AM CDT | River Flood Warning | EAX | Linn | 4 days |
| Aug 30, 8:37 AM CDT | River Flood Warning | EAX | Miami | 49 hr |
| Aug 30, 8:37 AM CDT | River Flood Warning | EAX | Linn | 5 days |
| Aug 30, 9:39 AM CDT | River Flood Warning | EAX | Atchison | 24 hr |
| Aug 30, 10:33 AM CDT | Areal Flood Warning | EAX | Linn, Miami | 12 hr |
Nearby
River Flood Warnings in Kansas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.